Bath salts are among the most dangerous drugs around because of the severe psychotic symptoms produced by them. There have been cases where people got out of control after abusing bath salts. The levels of a neurotransmitter, dopamine, present in the brain are increased to a great extent after using bath salts. A number of side effects, signs and symptoms are associated with bath salts abuse and addiction. If you suspect a loved one of being addicted to bath salts, look for these symptoms to find out the truth.
A number of dangerous physical and psychological effects are caused by bath salts. There is a very little known about bath salts at this point that increases the hazards associated with them even further.
Some of the physical effects produced by bath salts may include:
Psychological effects produced by bath salts may prove to be more dangerous than physical ones at times.
Effects of bath salts on the brain are not very well studied yet but studies suggest that they function in pretty much the same way other drugs do. Chemically, synthetic cathiones are similar to cocaine, MDMA and methamphetamines. These drugs are known to trigger a variety of effects such as low inhibition, anxiety and depression. Cathione users have reported feeling energized and agitated after the usage of drug. Just like other drugs, using cathiones releases dopamine which is the main neurotransmitter related with the feelings of happiness, pleasure and alertness. Synthetic cathiones are also known to raise heart rate, blood pressure and body temperature. Studies suggest that 3,4-methylenedioxypyrovalerone or MDPV, a common synthetic cathione, affects the brain in a way similar to cocaine but is ten times more potent than cocaine when it comes to affecting the brain. Also, MDPV is the chemical most frequently found in the blood and urine of the patients admitted in emergency room after taking bath salts. The common effects produced by bath salts on brain include:
When the use of bath salts is prolonged, the drug manifests itself in the form of a number of physical and mental signs. Some of them may include:
Overdose is a possible danger associated with using bath salts. There is still a lot to learn about this drug so people are at greater risk to experience harmful effects due to usage of this drug. Bath salts overdose results into severe damage to body and mind and in some cases, even death.
When bath salts are being used, there is always a risk of overdosing. However, there are some factors that further increase the chance such as:
Proper care should be taken while dealing with lethal drugs like bath salts. Overdosing bath salts can even cause death as there have been cases in the past. If a person has overdosed on bath salts, immediate emergency medical care should be provided to make sure any further damage or even death is avoided.
It is not possible to eliminate the chance of overdosing by 100%. However, taking care can reduce the chance. The user should have proper knowledge about the drug, its usage, its safe limits, its side effects and overdose symptoms so if there is an accidental overdose, immediate medical care can be sought. The only definite way to avoid overdose is to not to take the drug at all. There are plenty of rehabilitation centers that can help an addict quit the drug and start over.
Bath salt toxicity is a life threatening situation. As soon as a person is discovered with an overdose, emergency help should be sought by calling 911. While waiting for the help to arrive, measures should be taken to calm the patient down and keep him from harming himself or people around him. After the provision of emergency care, patient may need to be admitted in the hospital. Stomach can be washed to remove any unabsorbed drug. Sedatives can be used to calm the patient down and alleviate the symptoms like agitation and panic. In some cases, even restraints are used to keep the patient in control when he exhibits the signs such as:
It is common for the patients to perceive medical staff as someone harmful so violent and defensive behavior is an obvious outcome. Even after the extreme symptoms of overdose are dealt with, some signs may still persist such as: